MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC PIVOX OBLIQUE LATERAL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC PIVOX OBLIQUE LATERAL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2140010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Image review- the submitted images appear to display broken threaded shaft.
 
Event or Problem Description
It was reported that the patient underwent direct lateral interbody fusion at l2-5 using standard lateral approach due to spinal stenosis and degenerative disc at l2-5.During the surgery, the piece of the all-in-one-inserter that threads into the interbody to retain it to the inserter broke off in the implant.The fragment could not be removed from the interbody.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Product analysis- the inserter was returned with approximately 11.5mm of the threaded tip broken off.The fractured section was the threaded portion of the tip that interfaces with the interbody device.There were witness marks located on the backside of the inserter where it was impacted during use.A microscopic review of the fracture surface reveals little to no surface smearing or signs of cyclic fatigue.The material disruption on the face of the fracture is consistent with mechanical overload from a bending moment.Out of tolerance specification was not noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIVOX OBLIQUE LATERAL SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6766346
Report Number1030489-2017-01862
Device Sequence Number13944920
Product Code MAX
UDI-Device Identifier00643169639522
UDI-Public00643169639522
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2140010
Device Lot NumberNM17B038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR